Wildfire, Coal
- When
- March 24, 12:00 PM CST to 9:00 PM CST
- Where
- Coal forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Grass fires burned approximately 1138 acres in Coal county on the 24th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Grass fires burned approximately 1138 acres in Coal county on the 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 24, 9:28 AM CST, 2 hours 32 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1028 AM CDT Sat Mar 24 2018 .UPDATE... Main update was to increased winds through about 2 PM as mixing has allowed stronger gusts to be realized most locations. With trends of radar VWPs, winds should slowly decrease after noon and become light late in the day. Bands of stratocu across north central and southeast Oklahoma should be short lived but did account for them in updated sky grids. && .PREV DISCUSSION... /issued 500 AM CDT Sat Mar 24 2018/ DISCUSSION... AVIATION... A cold front will pass through Oklahoma this morning shifting winds to north. MVFR ceilings are expected to stay north and east of terminal locations. LLWS is expected for a few hours after frontal passage considering strong southwesterly flow above the surface. Winds will become east early Sunday as mid-level clouds form over southern Oklahoma. PREV DISCUSSION... /issued 309 AM CDT Sat Mar 24 2018/ DISCUSSION... A weak cold front passing through Oklahoma this morning will bring a bit milder and drier air mass, at least for a day. After today, the pattern changes to allow much of the southeast half or more of Oklahoma to have several good chances for rain through the next week. Tonight, warm and moist air moving north over the stalled front, in northern Texas, will cause showers to form over southern and central Oklahoma early Sunday morning. Isolated thunder is possible. During Sunday the upper pattern changes such that Oklahoma is open to several waves from the southwest originating from a large scale trough over the southwestern U.S. There may be a dry line moving in to southwestern Oklahoma Monday for thunderstorms, but the better rain chances come Monday afternoon and night over the southeastern half or two-thirds of the state. A weak cold front Tuesday will prolong rain chances through Tuesday, and in particular southeastern Oklahoma which will be in better position for influence from the upper short waves. Three to four inches of rain is expected in southeastern Oklahoma during the first half of next week. On Thursday a stronger cold front passes through the state with a lesser chance for rain, but this one with cooler and drier air. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 48 66 60 / 0 10 30 40 Hobart OK 78 52 75 58 / 0 10 10 30 Wichita Falls TX 79 57 83 66 / 0 20 20 40 Gage OK 72 46 71 50 / 0 0 10 10 Ponca City OK 69 40 58 55 / 0 0 40 30 Durant OK 79 56 72 61 / 0 20 40 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 11/10
Hazardous Weather Outlook National Weather Service Norman OK 1159 AM CDT Sat Mar 24 2018 OKZ004>048-050>052-TXZ083>090-251700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1159 AM CDT Sat Mar 24 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Marginal Risk for severe thunderstorms across western north Texas, primarily after 3 AM tonight. Isolated to widely scattered thunderstorms will be possible with the primary hazard being hail up to the size of quarters. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue Sunday through Wednesday. There is a Marginal Risk for severe thunderstorms on Sunday across south central Oklahoma and north Texas for the late afternoon into the evening hours. Additional thunderstorms are possible across north central Oklahoma on Sunday night, which will also pose a Marginal Risk for severe weather. There is a Slight Risk for severe thunderstorms on Monday. The Slight Risk is generally south and east of a line from near Ponca City, Oklahoma, to El Reno, to Altus, to Quanah, Texas. .Heavy Rainfall and Flooding... Showers and thunderstorms may generate heavy rainfall over the southeast half of Oklahoma early next week, particularly on Monday and Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, March 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 743491.